MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812450
Medical Device Problem Codes Difficult to Remove (1528); Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulty, stent not fully expanded, and stent migration occurred.The 80% stenosed target lesion was located in the moderate to severely tortuous and non- to mildly calcified proximal circumflex artery.No lesion preparation was performed.A 4.50 x 16mm synergy xd drug-eluting stent (des) was advanced for treatment.The stent was inflated at 11 atmospheres (atm) for 20 seconds and appeared normal and expanded.The stent was placed; however, the stent shifted distal to the lesion.Another 4.50 x 12mm synergy xd des was advanced to cover the missed lesion and was inflated at 12 atm for 20 seconds.Prior to removal, the balloon was deflated; however, when the physician tried to remove the balloon catheter, there was resistance.The inflation device was checked to confirm it was down and the doctor pulled to get the catheter out.After removal, it was noticed that the stent itself pulled back into the left main artery, and the distal edge of the stent appeared to be not fully expanded and also was now proximal to the lesion.Subsequently, another 5.0x12 synergy xd des was advanced and inflated at 16 atmospheres for 10 seconds to put between the 2 stents and "tacked" everything down.A non-boston scientific balloon catheter was used to post dilate all and the procedure was completed successfully.Intravascular ultrasound confirmed there was no crushed or broken metal or other issues, and the end result was fine.There were no patient complications reported.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14504002
Report Number2134265-2022-05365
Device Sequence Number17554123
Product Code NIQ
UDI-Device Identifier08714729981183
UDI-Public08714729981183
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberH7493941812450
Device Lot Number0028138657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale